Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 55, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 9, 2007, 10:27 PM CDT for Morris County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 2007, 10:27 PM CDT (03:27 UTC)
- Expired
- Jul 10, 2007, 2:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Morris County, TX
The radar
The Shreveport radar (KSHV), 111 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 11:00 PM CDT | FLASH FLOOD | Omaha, TX | ONE FOOT OF WATER OVER US 67 AT 144 N |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3163 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 100327
FFWSHV
TXC343-100730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MORRIS COUNTY IN NORTHEAST TEXAS...
* UNTIL 230 AM CDT
* AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO US 259 AND
I 30 INTERSECTION...OMAHA AND NAPLES
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3332 9477 3332 9473 3329 9467 3289 9467
3289 9469 3298 9480 3336 9481
$$1 follow-up statement
000
WGUS74 KSHV 100421
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 PM CDT MON JUL 9 2007
TXC343-100730-
MORRIS TX-
1118 PM CDT MON JUL 9 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
MORRIS COUNTY...
AT 1110 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. AT 11
PM...A VEHICLE WAS STRANDED UNDER THE RAILROAD BRIDGE AT THE
INTERSECTION OF US 67 AND US 259. OCCUPANTS WERE AWAITING A HIGH
WATER RESCUE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO US 259 AND I
30 INTERSECTION...OMAHA AND NAPLES
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3332 9477 3332 9473 3329 9467 3289 9467
3289 9469 3298 9480 3336 9481
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 9:57 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 9, 9:57 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 957 PM CDT MON JUL 9 2007 .DISCUSSION... WATER VAPOR IMAGERY SHOWS A COUPLE OF UPPER LEVEL TROUGHS MOVING SE THROUGH EASTERN KS/OK...MAINTAINING ONGOING CONVECTION W/VERY HEAVY DOWNPOURS. 00Z KSHV SOUNDING SHOWS PWATS IN EXCESS OF 2 IN...AND WET-BULB ZEROS TOO HIGH FOR HAIL. WE/LL DO A QUICK UPDATE TO THE WX GRIDS BASED ON TRENDS AND CURRENT RADAR DATA. ALSO...CONVECTION HAS PLAYED HOB W/OVERNIGHT MINS...W/SOME SITES OVER THE NE CWA ALREADY HAVING BESTED THEIR MINS. WE/LL ADJUST OTHER PARAMETERS AS NECESSARY. && .AVIATION... CONVECTION WINDING DOWN AT SITES EXCEPT FOR SMALL SHOWERS OVER SHV. HOWEVER THE CONVECTION ACROSS THE REGION IS NOT FINISHED...AS SOME WILL PASS NORTH AND SOUTH OF TXK. BRIEF SHOWER PSBL AT ELD AROUND 04Z. STRONG THUNDERSTORM CLUSTER NEAR DURANT OK MAY HAVE AN IMPACT ON TYR WELL AFTER MIDNIGHT IF IT HOLDS TOGETHER. SOMEWHAT TYPICAL MVFR CONDITIONS MAY DEVELOP BEFORE SUNRISE...LIFT OR THIN AFTER 15Z...WITH VFR CONDITIONS AGAIN TUESDAY EXCEPT FOR SCATTERED AFTERNOON CONVECTION. /17/ && .PREV DISCUSSION... /ISSUED 323 PM CDT MON JUL 9 2007/ DISCUSSION... AFTERNOON RADAR IS LIT UP AGAIN AS MOISTURE AND HEATING INTERACTS WITH ANOTHER UPPER LEVEL LOW PRESSURE FEATURE MOVING ACROSS THE AREA. EAST TEXAS IS GETTING A REPREIVE FROM THE HEAVIER ACTIVITY THIS AFTERNOON...INSTEAD SOUTHWEST ARKANSAS IS GETTING THERE SHOT AT THE HEAVIER THUNDERSTORMS. SCATTERED THUNDERSTORM ACTIVITY WILL LINGER IN THE FORECAST THROUGH THE MIDDLE OF THE WORK WEEK...AS AN UPPER LEVEL TROUGH AXIS LINGERS ACROSS THE SOUTHERN PLAINS DURING THE SHORT TERM. BY THURSDAY...THIS FEATURE SHIFTS EAST OF THE AREA...AS THE UPPER LEVEL RIDGE OVER THE WESTERN STATES AMPLIFY...AND THE RIDGE OVER THE EASTERN STATES SHIFTS OUT INTO THE ATLANTIC. NORTHWEST FLOW WILL SETUP ACROSS THE AREA AT THE END OF THE WEEK AND LOW CHANCES LINGER...AS POPS DROP OFF TO THE 20 CENT RULE. TEMPS ARE EXPECTED TO REMAIN STEADY THROUGH MUCH OF THE WEEK...CONTINUE AT NEAR TO SLIGHTLY BELOW NORMAL. ELEVEN AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH 10/18Z. EXPECT IFR/MVFR CIGS AND VSBYS VCNTY OF CONVECTION... OTHERWISE MAINLY VFR. ALSO..EXPECT EARLY MORNING REDUCTION IN CIGS AND VSBYS FROM DEEP EAST TX ACROSS NORTHCENTRAL LA AND INTO SOUTHWEST AR WITH REDUCED VISIBILITIES OF 1 TO 3 STATUTE MILES AND CIGS NEAR 8 HUNDRED FEET...MAINLY BETWEEN 10/09Z AND 10/14Z. SURFACE WINDS SOUTH TO SOUTHWEST AROUND 10 KNOTS WILL DIMINISH INTO THE 4 TO 8 KNOT RANGE AFTER 10/01Z. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 91 75 91 / 40 30 30 40 MLU 70 89 75 90 / 10 40 30 40 DEQ 72 89 73 90 / 40 40 30 40 TXK 72 90 74 91 / 40 30 30 40 ELD 69 89 74 89 / 40 40 30 40 TYR 75 92 75 93 / 20 20 30 40 GGG 75 91 75 93 / 30 20 30 40 LFK 75 93 75 92 / 10 20 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/44
Hazardous weather outlook, Jul 9, 12:00 PM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUL 9 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE FOUR STATE REGION THIS AFTERNOON...MOST NUMEROUS ACROSS PORTIONS OF EXTREME EASTERN TEXAS...AND MUCH OF NORTH LOUISIANA...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL SLOWLY SHIFT EAST ACROSS THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...ALTHOUGH THE FLASH FLOOD THREAT SHOULD REMAIN MINIMAL AS THESE STORMS WILL EXHIBIT MORE MOVEMENT THAN STORMS THAT CAUSED SIGNIFICANT FLOODING LAST WEEK ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA. ADDED DAYTIME HEATING MAY ALSO ENHANCE AN ISOLATED SEVERE WEATHER THREAT...ESPECIALLY OVER EAST TEXAS AND WESTERN LOUISIANA. SHOULD ANY STORMS BECOME SEVERE...THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. THE SHOWERS AND THUNDERSTORMS WILL BEGIN TO DIMINISH EARLY THIS EVENING AS THE DISTURBANCE SHIFTS EAST OF THE AREA...AND AS DAYTIME HEATING SUBSIDES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...AS WEAK UPPER LEVEL DISTURBANCES CONTINUE TO SHIFT SOUTHEAST INTO THE REGION. ONE SUCH DISTURBANCE WILL FOCUS SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT SOUTHWEST ARKANSAS. ISOLATED SEVERE STORMS CAN NOT BE RULED OUT OVER THESE AREAS DURING THIS TIME...ALTHOUGH ANY STORM THAT DEVELOPS ACROSS THE AREA WILL HAVE THE POTENTIAL FOR PRODUCING BRIEF HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON ACROSS EAST TEXAS AND NORTH LOUISIANA. 11
In the hours before
Local storm report, Jul 9, 5:38 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM FLASH FLOOD DE QUEEN 34.04N 94.34W
07/09/2007 SEVIER AR LAW ENFORCEMENT
SEVERAL STREETS FLOODED IN AND AROUND DE QUEEN.
&&
17Local storm report, Jul 9, 6:17 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD MARION 32.90N 92.24W
07/09/2007 UNION LA TRAINED SPOTTER
8 INCHES OF RUNOFF OVER INTERSECTION OF SR 2 AND 143.
&&
JDLocal storm report, Jul 9, 6:50 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD SPRINGHILL 33.00N 93.46W
07/09/2007 WEBSTER LA TRAINED SPOTTER
HWY 371 FLOODED...TWO CARS STALLED
&&
12Local storm report, Jul 9, 7:51 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 9 N BROKEN BOW 34.16N 94.74W
07/09/2007 MCCURTAIN OK LAW ENFORCEMENT
REPORTS OF FLOODING AT BEAVERS BEND STATE PARK. OTHER
REPORTS OF WATER OVER ROADWAYS IN PARTS OF THE COUNTY.
&&
17Local storm report, Jul 9, 9:55 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG JUNCTION CITY 33.02N 92.72W
07/09/2007 UNION AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON WELCH RD. AND STATELINE RD.
&&
12Local storm report, Jul 9, 9:56 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
956 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG SPEARSVILLE 32.94N 92.60W
07/09/2007 UNION LA LAW ENFORCEMENT
NUMEROUS TREES DOWNED IN AND AROUND SPEARSVILLE
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:29 AM CDT | Flash Flood Watch | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 11 hr |
| Jul 10, 9:27 AM CDT | Severe Thunderstorm Warning | SHV | Titus | 48 min |
| Jul 10, 12:37 PM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 7 days |
| Jul 10, 12:44 PM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 9 days |
| Jul 10, 1:43 PM CDT | River Flood Warning | SHV | Cass, Marion | 21 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.